bruising

0

I am currently on 200mg Imuran, Methotrexate, 10mg Prednisone, .06 mg Colchicine, Fosamax, Calcium, Vicodin, Darvocet & Folic Acid. Have tried Remicaid (with no luck) and am about to try Humira.

My concern is lately (the last month or so), I am bruising - alot for little reasons - like I have an itch & scratch it - then immediatly get a huge, red, blood-like bruise that lasts 3-5 days. I also get little, round, purple bruises (6-20 in a group), from where my arms stick to my sides during my night sweats. I also just "don't feel right", lately - very tired, achey, mild flare, sore lower back etc -

Since I have been on the same meds for quite awhile, I wonder why this is suddenly happening to me? Should I be really concerned? It seems every time I go to the Rheumy (who doesn't care about this disease), he says something like "that's the nature of Behcets & there's not much I can do". I am looking for a new Rheumy - but options are limited as this is a very small town and there just aren't many.

So does this bruising mean something serious?

 

Thanks

created Apr 19 '07

9 replies

0

I have recently had weird brusing too! I am currently on methotrexate (injections) and remicade. The itching has been a major problem too. It isn't "normal" itching. It feels like my tissue itches, not really my skin. It is deeper then my skin. My bruising is the big purple-y kind (not really "big" but dime to quarter sized). They did a bunch of testing and nothing really showed up - story of my life!

created May 31 '07
0

Hi All

I tend to bruise easily too, and put it down to the steroids as I know they can cause bruising. Mine aren't as bad as yours sound, but it can be embarrasing, especially as I'm constantly walking into things. Good job my family and friends know about my BD otherwise they would think I'm a battered wife!

created May 31 '07
0

LOL Magic! In my case I hadn't been on prednisone in quite a while! Some of them were quite impressive too and seemed to only be on my inner thighs and the under parts (fleshy) of my upper arms - I only noticed them when I was drying my hair one morning and they were COVERED! Weird spots to get bruises!

created May 31 '07
0


In a message dated 5/30/2007 6:15:55 A.M. Pacific Daylight Time,
behcets-cpt2668@lists.careplace.com writes:

I tend to bruise easily too, and put it down to the steroids as I know they
can cause bruising. Mine aren't as bad as yours sound, but it can be
embarrasing, especially as I'm constantly walking into things. Good job my family
and friends know about my BD otherwise they would think I'm a battered wife!

I used to bruise bad in waves...it would happen for about a month and then
stop, and then repeat. I haven't had any really bad bruising though in about 6
months (which coincides with stopping my blood thinners)....are those you are
that are having bruising take plavix or aspirin or any other blood thinners?
Heidi

************************************** See what's free at http://www.aol.com.

created May 31 '07
0

Sorry to hear about your bruising, it's more than likely from the meds.

My reply is to your meds. Since it's been a while since you posted, I was wondering how you responded to Humira...I was on it for about 12 weeks and it was wonderful. No joint pain, and no flares! (I also take 17.5 mg of Methotrexate). I'm not on it now, but should flares come back, we're working on insurance, since most won't cover it because it's not a proven treatment for Behcets.

Respond if you would, I'm hoping in time if there is enough positive response to Humira, maybe we could have it approved as a treatment!

Jamie

created Jul 04 '07
0

I will be starting Humira on Thursday of this week. I am currently on:

1.2 colchicine
30 prednisone
150 imuran

are others taking imuran AND methotrexate? I was under the impression it was one or the other......

I am coming off of 5 years of infliximab infusions that do not seem to be working at all for me any longer. Have high hopes for the Humira. I have been in a pretty significant flare for several months now......

Yes, I am still having the bruising too..... I haven't been on blood thinners for several years and am only on a short burst (month long) of the prednisone - I don't think those play into my bruising issues.

Hope you are all feeling well!

Kim

created Sep 26 '07
0

Well, let's see -

Yes, I wason Imuran & Methotrexate at the same time. I did question it & they were not concerned, but the metho really screwed up my liver in a hurry so we stopped that. The Humira did nothing for me. I am now on Arava and it works good but also does a job on the liver. I cut the dose to every other day and that has helped with the liver probs, but still have mild break through flares because of the low dose. It is a cheaper drug too. I am also conducting my own experiment. I have friends who drink heavily and have had bad liver tests - so they started taking Milk Thistle. They swear there is a huge improvement. So since my last labs (sept 13th) were bad, and there are no meds changes, I am taking Milk Thistle (1000 mgs per day) to see if it works. I have to have labs again on Oct 20th or so. Will let you all know if this works. The doc says there is no problem taking this with all my other meds.

As for the Humira, some say it works for them and some don't. There has also been some interesting things about Imuran and those of us with Sulfa allergies. Seems there are alot of us with Sulfa allergies (me included). The Imuran apparently has some sulfa properties but I have no allergic reactions, but some people do?!

Anyway - hope all here are as well as can be.

Linda - fl

created Sep 28 '07
0

Thanks for the info! I have been flip-flopping between the imuran and the methotrex for a while. Stomach issues with Imuran and hair loss issues with methotrex, but no liver problems (knock on wood). How long were you on it before that started showing up?

I am having a REALLY hard time right now with keeping ANY food in. I am not sure if it is the meds or my colitis. HORRIBLE stomach pain and diarrhea unless I stick to the "BRAT" diet. Having the first Humira shot today (giong to rheumy for the first one) then off to the GI guy. I haven't had labs done for a while, thanks for reminding me I need to get an order for that!

Any details on the sulfa thing with the imuran? My sister and grandmother have sulfa issues, but I haven't ever had a problem with it.

Please keep me posted on your milk thistle experiment! Hope if helps!!

Kim

created Sep 28 '07
0

The liver problems got worse the first 5 weeks then doubled within the next 10 weeks. I had another rheumy then that finally informed me that he had not seen my labs in 8 months! Didn't bother to ask me to bring them to my appts every month. So when I found a new (and cheaper) rheumy, he was appalled! Said if I had kept going, I would have had liver failure! So he had me immediately stop the metho and wait 10 weeks for my labs to come back to normal. The Arava took 20 weeks to crash my liver but I saw the doc & had labs every 5 weeks so we watched it closely. I did start to drop weight like crazy! 11 pounds in 5 weeks then another 11 in 5 weeks. Then when I lowered the dose, I lost another 5 pounds in 6 weeks. Seem to have stableized now. It was pretty scary since I wasn't doing anything different to lose the weight. I have always been on the heavier side because of the steroids etc, so it is kinda nice to be able to eat everything I want now! ha - The doc thinks the
weight loss was the Arava & the liver problem.
So - yeah, will let you know how the Milk Thistle thing works. I do like my beer and will not give that up unless I really have too. Been poking my brothers kids to see if they are good for liver & kidney spare parts! Ha (kidding).

I too have always had the stomach issues. Colchicine is a MAJOR culprit for that, and the Imuran is too. There is alot we take that does that. I have found that those generic gas relief pills at Walmart work very well! I always hated to take imodium too much because if you don't go at all it really gets miserable. Try the gas pills and also remember that I think it is Imuran or prednisone that you cannot take pepto bismal with, but Mylanta is ok.

allhaka wrote:

created Sep 28 '07
Please login or register to reply.

Statistics

  • In Behcet's Syndrome
  • 1332 views
  • 9 replies
  • Created over 7 years ago
  • Last Activity almost 7 years ago

Tagged with:


Prednisone (treatments)
Humira (treatments)
Remicaid (treatments)
Imuran (treatments)
Methotrexate (treatments)
Darvocet (treatments)
Calcium (treatments)
Behcets (treatments)
Colchicine (treatments)
Fosamax (treatments)

Question about Behcet's Syndrome?

Ask question

Related Discussions


advertisement
advertisement
advertisement